Florida, 2003

Heavy Rain in Florida, November 6, 2003

November 6, 2003 · NWS JAX · 1 event in 1 county or zone

m. m.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency management received one report of 4.5" of rain and one report of 3.00" of rain fell between 11 a.m. and 12 p.m. near Burlowville in southeast Flagler county. Most of the water ran into canals and there were no reports of street flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 6, 9:30 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 6, 9:30 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EST THU NOV 6 2003

.SHORT TERM...MAIN STORY THIS MORNING WILL HAS BEEN WIDESPREAD DENSE
FOG OVER THE AREA WITH EASTERN PORTIONS BEGINNING TO LIFT INTO A LOW
STRATUS DECK. WESTERN ZONES WILL BE SLOWER TO LIFT...AND WILL NEED
TO WAIT UNTIL MID-MORNING FOR UPDATE. OTHERWISE...FOR THE REMAINDER
OF TODAY...WATER VAPOR SHOWS UPPER LOW HAS MOVED EAST ENOUGH TO
ALLOW MOST ALL OF THE DEEPER MOISTURE TO BE SHUNTED ACROSS THE
EXTREME EASTERN PENINSULA AND AND OUT INTO THE ATLANTIC. DRIER AIR
SHOULD HELP LIMIT POPS TODAY OVER THE INTERIOR ALONG WITH
DEVELOPING SOUTHWEST FLOW PROVIDING BEST CONVERGENCE EAST OF THE
SUWANNEE VALLEY TODAY. THIS ADDS UP TO BEST POP CHANCES ALONG THE
COASTAL COUNTIES FROM JAX SOUTHWARD TODAY AND THIS TREND IS HANDLED
WELL IN CURRENT GRIDS. WILL TRIM BACK POPS A BIT WITH UPDATE ALONG
THE I-75 CORRIDOR. WILL ALSO NEED TO MONITOR TEMPS FOR SOME
TWEAKING AS LATE BURN-OFF OF FOG LAYER MAY NOT ALLOW TEMPS TO REACH
FORECAST HIGHS TODAY.

.MARINE...NO CHANGES PLANNED TO CURRENT PACKAGE AS LIGHT SOUTH WINDS
MATCH WELL WITH ONGOING FORECAST.

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

DEESE/TRABERT
Hazardous weather outlook, Nov 6, 5:32 AM EST, 5 hours 28 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 AM EST THU NOV 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
FOG HAS BECOME WIDESPREAD ACROSS THE REGION WITH THE VISIBILITY
LOCALLY REDUCED TO A HALF MILE OR LESS AT TIMES. IF DRIVING IN AREAS
OF DENSE FOG USE YOUR LOW BEAM HEADLIGHTS. THE FOG WILL SLOWLY LIFT
BY 9 AM.

THE ATMOSPHERE REMAINS MOIST AND SOMEWHAT UNSTABLE...WITH SCATTERED
THUNDERSTORMS EXPECTED THIS AFTERNOON. A FEW STORMS COULD BECOME
STRONG AND THE GREATEST HAZARDS WILL BE FREQUENT LIGHTNING...WIND
GUSTS TO 40 MPH AND SMALL HAIL. SINCE STORM MOTION WILL BE SLOW...
LOCALLY HEAVY RAINFALL AMOUNTS MAY EXCEED 2 INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A COLD FRONT WILL CROSS THE REGION FRIDAY. STRONG HIGH PRESSURE WILL
APPROACH THE MIDDLE ATLANTIC STATES THIS WEEKEND. ROUGH SEAS...HEAVY
SURF AND ABOVE NORMAL RISK OF RIP CURRENTS CAN BE EXPECTED SATURDAY
INTO EARLY NEXT WEEK. IN ADDITION...TIDES THIS WEEKEND WILL BE
ASTRONOMICALLY HIGH...THEREFORE THERE IS ALSO A CONCERN FOR BEACH
EROSION AND COASTAL FLOODING. COASTAL RESIDENTS OF NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA SHOULD MONITOR FUTURE FORECASTS AND
STATEMENTS.

.SPOTTER INFORMATION STATEMENT...
ALTHOUGH STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...SPOTTERS ARE
REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR
AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZAPPE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
November 6, 11:00 AM EST to 11:30 AM EST
Where
Flagler County, 5 mi S of Flagler Beach
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337921.